Alert archive / North Dakota / Tornado Warnings in 2009

Tornado Warning 4, NWS Grand Forks, ND

June 18, 2009Richland County, North Dakota

NWS Grand Forks, ND issued this tornado warning at Jun 18, 2009, 4:52 PM CDT for Richland County, North Dakota. It was in force for 53 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 4:52 PM CDT (21:52 UTC)
Expired
Jun 18, 2009, 5:45 PM CDT
In force
53 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

County Richland County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:52 PM CDTFUNNEL CLOUD5 Sw Colfax, ND2 FUNNELS OBSERVED
Jun 18, 5:24 PM CDTHAIL 2.758 N Mooreton, NDON COUNTY ROAD 8 AND COUNTY ROAD 1
Jun 18, 5:30 PM CDTHAIL 1.751 Ese Colfax, NDLARGE HAIL CRACKED WINDSHIELDS AND STOPPED SOUTHBOUND TRAFFIC ON I-29 NEAR MP36 FOR A 5 TO 10 MINUTE PERIOD.
Jun 18, 5:30 PM CDTHAIL 1.754 Sw Abercrombie, ND
Jun 18, 5:35 PM CDTHAIL 1.753 Wsw Galchutt, NDON I-29 NEAR GALCHUTT EXIT AT MP31.
Jun 18, 5:35 PM CDTHAIL 1.75Galchutt, NDON I-29 AT GALCHUTT
Jun 18, 5:52 PM CDTTSTM WND GST 80Barney, NDNUMEROUS LARGE BRANCHES AND TREE LIMBS TORN DOWN AND SEVERAL TREES UPROOTED AROUND TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
725 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KFGF 182152
TORFGF
NDC077-182245-
/O.NEW.KFGF.TO.W.0004.090618T2152Z-090618T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
452 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 545 PM CDT

* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES EAST OF
  MCLEOD...OR 26 MILES WEST OF WAHPETON...MOVING TO THE EAST AT 15
  MPH.

* THE TORNADO WILL BE ABOUT...
  9 MILES NORTH OF BARNEY AT 510 PM CDT...
  COLFAX AT 525 PM CDT...
  GALCHUTT AT 535 PM CDT...
  6 MILES NORTH OF DWIGHT AT 545 PM CDT...

  INTERSTATE 29 BETWEEN MILE MARKERS 23 AND 31 AT 535 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH
DAKOTA.

&&

LAT...LON 4652 9676 4621 9667 4631 9724 4649 9724
TIME...MOT...LOC 2152Z 271DEG 17KT 4640 9711

$$

TG
2 follow-up statements
000 
WWUS53 KFGF 182208
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
508 PM CDT THU JUN 18 2009

NDC077-182245-
/O.CON.KFGF.TO.W.0004.000000T0000Z-090618T2245Z/
RICHLAND ND-
508 PM CDT THU JUN 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
RICHLAND COUNTY...

AT 507 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE TORNADO WAS LOCATED
7 MILES SOUTHWEST OF COLFAX...OR 20 MILES NORTHWEST OF WAHPETON...
MOVING TO THE EAST AT 20 MPH.

* THE TORNADO WILL BE ABOUT...
  6 MILES SOUTH OF COLFAX BY 520 PM CDT...
  8 MILES NORTH OF MOORETON BY 525 PM CDT...
  GALCHUTT BY 530 PM CDT...
  DWIGHT BY 545 PM CDT...

  INTERSTATE 29 BETWEEN MILE MARKERS 28 AND 33 AT 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH
DAKOTA.

&&

LAT...LON 4645 9706 4652 9676 4621 9667 4628 9706
TIME...MOT...LOC 2208Z 280DEG 18KT 4639 9698

$$

TG
000 
WWUS53 KFGF 182220
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
520 PM CDT THU JUN 18 2009

NDC077-182245-
/O.CON.KFGF.TO.W.0004.000000T0000Z-090618T2245Z/
RICHLAND ND-
520 PM CDT THU JUN 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
RICHLAND COUNTY...

AT 517 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE TORNADO WAS LOCATED
5 MILES SOUTH OF COLFAX...OR 17 MILES NORTHWEST OF WAHPETON...MOVING 
TO THE EAST AT 15 MPH. WEATHER SPOTTERS ARE REPORTING A WALL CLOUD 
WITH STRONG ROTATION. THIS STORM COULD PRODUCE A TORNADO AT ANY 
TIME. 

* THE TORNADO WILL BE ABOUT...
  9 MILES NORTH OF MOORETON BY 525 PM CDT...
  GALCHUTT BY 535 PM CDT...
  6 MILES NORTH OF DWIGHT BY 545 PM CDT...

  INTERSTATE 29 BETWEEN MILE MARKERS 29 AND 35 AT 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH
DAKOTA.

&&

LAT...LON 4645 9706 4652 9676 4621 9667 4628 9706
TIME...MOT...LOC 2218Z 277DEG 15KT 4640 9691

$$

TG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:34 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 18, 2:34 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
234 PM CDT THU JUN 18 2009

.SHORT TERM...
MAIN FORECAST CHALLENGE FOR TONIGHT WILL BE SEVERE WEATHER
POTENTIAL. MODELS IN AGREEMENT ON THE LARGE SCALE DETAILS...
BUT DIFFER IN THE SMALL SCALE QPF AMOUNT/PLACEMENT DETAILS. PREFER
THE GFS QPF SCENARIO AND WILL FOLLOW IT FOR THE MOST PART.

TONIGHT...VERY COMPLEX SFC PATTERN OUT THERE THIS AFTERNOON DUE
TO THE VERY WEAK SFC FLOW. COMPUTER ANALYSIS SHOWS MANY DIFFERENT
WEAK SFC LOWS ACROSS THE ENTIRE TRI STATE REGION. ONE OF THESE IS
OVER FAR SOUTHEAST ND WHERE TEMPS ARE FINALLY RECOVERING AFTER THE
CLOUDY/COOLER START. CLEAR HOLE OVER NORTHEAST SD HAS EXPANDED
FURTHER NORTH AND HAS ALLOWED GOOD HEATING NOW OVER SOUTHEAST
ND/WEST CENTRAL MN. ONE TSTM CELL FIRED UP NEAR KAXN...BUT NOT
MUCH ELSE IN THIS AREA YET. OTHER CELLS ARE FLARING UP IN THE
NORTHERN FA...AND ARE APPROACHING THE SOUTHWEST FA. MAIN VORT THAT
WE WERE WATCHING THIS MORNING IS NOW MOVING INTO THE CENTRAL
DAKOTAS. THIS HAS HELPED SUSTAIN THE TSTM ACTIVITY AROUND AND
SOUTH OF KBIS. FOR TONIGHT...FOLLOWING THE GFS...WOULD FAVOR A
CORRIDOR WITH BETTER PCPN CHANCES FROM POSSIBLY KJMS TO KTVF.
TRAINING CELLS OVER THE SAME AREA WILL ALSO HAVE TO BE MONITORED.
IF THE ABOVE PCPN CORRIDOR IS CORRECT...THE FAR SOUTHERN VALLEY
SHOULD STAY OUT OF THE HEAVIER RAINS. OUTSIDE OF THE ABERCROMBIE
ND/KENT MN AREAS...FLASH FLOOD GUIDANCE IS PRETTY HIGH. THEREFORE
IT WILL TAKE TRAINING TSTMS OR VERY SLOW MOVING TSTMS TO CAUSE
FLASH FLOODING. OTHERWISE HAIL AND AN ISOLATED TORNADO ARE
POSSIBLE. LCL HEIGHTS ARE VERY LOW ALONG WITH VGP VALUES AROUND
0.2.

FRI-SUN...LOOKS LIKE THERE COULD BE ANOTHER ROUND OF SHOWERS/TSTMS
ON FRIDAY...ESPECIALLY BY AFTERNOON. ANOTHER 500MB SHORT WAVE WILL
ROTATE THROUGH THE REGION AND WILL BE THE FOCUS ONCE AGAIN.
HEIGHTS BEGIN TO RISE BY SAT WHICH SHOULD GIVE THE AREA A
TEMPORARY BREAK FROM THE SHOWER/TSTM CHANCES. SUNDAY IS STILL A
BIT UP IN THE AIR...WITH THE ECMWF SHOWING IT WET ONCE AGAIN IN
SOUTHWEST FLOW. 12Z GFS IS A BIT SLOWER BRINGING BACK IN PCPN...
SO DO NOT HAVE MUCH CONFIDENCE IN EITHER SOLUTION. WILL THEREFORE
PLAY THE MIDDLE OF THE ROAD FOR NOW AND MATCH SURROUNDING OFFICES
WITH A LOW CHANCE.

.LONG TERM...MODELS REMAIN IN DECENT AGREEMENT. SW FLOW
ALOFT THROUGH THE PERIOD. THIS PATTERN WOULD SUGGEST MULTIPLE
CHANCES FOR THUNDER AS WAVES EJECT FROM MAIN W COAST TROUGH. TIMING
OF BEST THUNDER CHANCES ALWAYS A PROBLEM THIS FAR OUT AND WILL NOT
GO HIGHER THAN 30 POPS AT THIS POINT. TEMPERATURES AT OR ABOVE
NORMAL GIVEN THE EXPECTED SYNOPTIC PATTERN.

&&

.AVIATION...THUNDER CHANCES WILL BE THE MAIN CHALLENGE AND HAZARD
FOR THIS PERIOD. APPEARS BEST CHANCES WILL BE FROM A JAMESTOWN TO
GRAND FORKS TO BAUDETTE LINE THIS AFTERNOON AND EVENING (KGFK AND
KTVF TAF SITES). THUNDER/SHOWER CHANCES STILL EXIST AT OTHER
SITES...BUT PROBABILITIES TOO LOW FOR MENTION IN FORECAST. MVFR
CIGS/VSBY POSSIBLE WITH ANY HEAVIER STORM.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GODON/TG
Hazardous weather outlook, Jun 18, 4:57 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
457 AM CDT THU JUN 18 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-191000-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
457 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CONTAINING HEAVY RAIN ARE POSSIBLE IN SOUTHEAST
NORTH DAKOTA INTO WEST CENTRAL MINNESOTA TODAY AND TONIGHT.
ADDITIONAL HEAVY RAIN MAY AGGRAVATE ONGOING FLOODING ALONG THE
WILD RICE RIVER AT ABERCROMBIE...THE RED RIVER AT FARGO...AND THE
SOUTH BRANCH BUFFALO RIVER AT SABIN. THERE IS ALSO A SLIGHT RISK
FOR SEVERE STORMS THIS AFTERNOON THROUGH TONIGHT...WITH LARGE HAIL
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
FRIDAY. THE PRIMARY THREATS WILL BE HEAVY RAIN AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ROGERS/DK

In the hours before

Special weather statement, Jun 18, 2:31 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
231 PM CDT THU JUN 18 2009

NDZ038-039-182000-
BARNES ND-CASS ND-
231 PM CDT THU JUN 18 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS COUNTY IN
SOUTHEAST NORTH DAKOTA AND SOUTHEASTERN BARNES COUNTY IN SOUTHEAST
NORTH DAKOTA...

UNTIL 300 PM CDT

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...AND WINDS
UP TO 50 MPH. THE STORM WAS LOCATED 3 MILES SOUTH OF NOME...OR 22
MILES SOUTHEAST OF VALLEY CITY...MOVING TO THE EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
LUCCA AT 250 PM CDT...7 MILES SOUTHWEST OF ALICE AT 300 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4682 9754 4663 9743 4663 9786 4669 9798
TIME...MOT...LOC 1931Z 249DEG 15KT 4664 9780

TG
Local storm report, Jun 18, 2:54 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
254 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             HAMILTON                48.81N 97.45W
06/18/2009  E1.25 INCH       PEMBINA            ND   TRAINED SPOTTER

&&

MEWENS
Local storm report, Jun 18, 3:15 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
315 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             4 E OLGA                48.80N 97.95W
06/18/2009  E1.00 INCH       CAVALIER           ND   PUBLIC

&&

MEWENS
Special weather statement, Jun 18, 3:43 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
343 PM CDT THU JUN 18 2009

MNZ004-182115-
KITTSON MN-
343 PM CDT THU JUN 18 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR KITTSON COUNTY IN NORTHWEST
MINNESOTA...

UNTIL 415 PM CDT

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL. THE STORM
WAS LOCATED 5 MILES SOUTHWEST OF LANCASTER...OR 37 MILES NORTHEAST OF
GRAFTON...MOVING TO THE NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
LANCASTER AT 405 PM CDT...8 MILES NORTHWEST OF LAKE BRONSON AT 415 PM
CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4899 9643 4860 9642 4860 9707 4899 9710
TIME...MOT...LOC 2043Z 244DEG 8KT 4881 9685

HOPKINS
Special weather statement, Jun 18, 3:56 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
356 PM CDT THU JUN 18 2009

NDZ007-182130-
CAVALIER ND-
356 PM CDT THU JUN 18 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAVALIER COUNTY IN NORTHEAST
NORTH DAKOTA...

UNTIL 430 PM CDT

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO HALF AN INCH. THE STORM
WAS LOCATED 7 MILES NORTHEAST OF LANGDON...MOVING TO THE NORTHWEST AT
15 MPH.

THE THUNDERSTORM WILL BE ABOUT...
7 MILES NORTHEAST OF LANGDON AT 405 PM CDT...MOUNT CARMEL AT 430 PM
CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4899 9798 4861 9795 4861 9852 4899 9854
TIME...MOT...LOC 2056Z 122DEG 13KT 4883 9826

HOPKINS
Special weather statement, Jun 18, 4:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
432 PM CDT THU JUN 18 2009

MNZ022-027-028-182200-
MAHNOMEN MN-WEST BECKER MN-EAST BECKER MN-
432 PM CDT THU JUN 18 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BECKER COUNTY IN NORTHWEST
MINNESOTA AND SOUTH CENTRAL MAHNOMEN COUNTY IN NORTHWEST MINNESOTA...

UNTIL 500 PM CDT

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...AND WINDS
UP TO 40 MPH. THE STORM WAS LOCATED NEAR WESTBURY...OR 8 MILES NORTH
OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CALLAWAY AT 440 PM CDT...RICHWOOD AT 445 PM CDT...WHITE EARTH AT 500
PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4718 9591 4710 9560 4686 9579 4692 9602
TIME...MOT...LOC 2133Z 203DEG 14KT 4693 9588

TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:54 PM CDTSpecial Weather StatementFGFRansom36 min
Jun 18, 2:18 PM CDTSpecial Weather StatementFGFPembina57 min
Jun 18, 2:23 PM CDTSevere Thunderstorm WarningFGFPembina52 min
Jun 18, 2:31 PM CDTSpecial Weather StatementFGFRansom29 min
Jun 18, 2:55 PM CDTSevere Thunderstorm WarningFGFCavalier65 min
Jun 18, 3:16 PM CDTSevere Thunderstorm WarningFGFPembina42 min
Jun 18, 3:22 PM CDTFlash Flood WarningFGFCavalier, Pembina18 hr
Jun 18, 3:23 PM CDTSevere Thunderstorm WarningFGFBarnes, Ransom41 min
Jun 18, 3:56 PM CDTSpecial Weather StatementFGFCavalier34 min
Jun 18, 4:05 PM CDTFlash Flood WarningFGFCavalier17 hr
Jun 18, 4:19 PM CDTSevere Thunderstorm WarningFGFCass, Ransom, Richland56 min
Jun 18, 4:26 PM CDTSevere Thunderstorm WarningFGFRansom, Sargent64 min
Jun 18, 4:28 PM CDTAreal Flood AdvisoryFGFBarnes, Cass, Ransom5 hr
Jun 18, 4:46 PM CDTSevere Thunderstorm WarningFGFCass, Richland59 min
Jun 18, 5:02 PM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent58 min
Jun 18, 5:33 PM CDTTornado WarningFGFRichland57 min
Jun 18, 5:38 PM CDTTornado WarningFGFRichland52 min
Jun 18, 6:15 PM CDTTornado WarningFGFRichland37 min
Jun 18, 6:41 PM CDTAreal Flood AdvisoryFGFCavalier, Towner3 hr

Nearby

Tornado Warnings in North Dakota, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.